Hail, Warren
- When
- June 23, 1:20 PM EST to 1:22 PM EST
- Where
- Warren County, 0.87 mi NE of Williamsport
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.290, -87.290
A weak area of low pressure approached the central Indiana from the west producing showers and thunderstorms that developed along the Illinois/Indiana border as well as in western portions of Indiana during the afternoon of June the 23rd. A few severe wind events were reported as these storms pressed northeast throughout the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A weak area of low pressure approached the central Indiana from the west producing showers and thunderstorms that developed along the Illinois/Indiana border as well as in western portions of Indiana during the afternoon of June the 23rd. A few severe wind events were reported as these storms pressed northeast throughout the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 23, 12:09 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 109 PM EDT MON JUN 23 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 327 AM EDT MON JUN 23 2014 THE WEATHER PATTERN BECOMES A BIT MORE PREDICTABLE STARTING TONIGHT WHEN A COLD FRONT ENTERS THE AREA...BRINGING HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. AFTER A LULL IN ACTIVITY AROUND MID-WEEK...SHOWER/THUNDERSTORM CHANCES WILL RETURN IN THE EXTENDED AS AN UPPER LEVEL TROUGH AND SURFACE WARM FRONT TRAVERSE CENTRAL INDIANA. ABOVE NORMAL TEMPERATURES WILL LAST THROUGH TODAY AND THEN FALL TO CLOSER TO NORMAL THROUGH MID-WEEK. THIS WILL STILL MEAN HIGHS IN THE 80S THOUGH AND LOWS IN THE MID TO UPPER 60S. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1022 AM EDT MON JUN 23 2014 NOT MUCH TO CHANGE IN THE UPDATE WITH CONDITIONS PROGRESSING AS FORECAST. INCREASED POPS IN THE SOUTHEAST BY ABOUT 10 PERCENT STARTING AT 17Z WITH SHORT TERM MODEL GUIDANCE SHOWING SOME WIDELY SCATTERED DEVELOPMENT BEGINNING THEN AND A REMNANT OUTFLOW BOUNDARY FROM YESTERDAY STILL IN THAT AREA. PREVIOUS DISCUSSION FOLLOWS... THE MAIN FOCUS OF THE NEAR TERM WILL BE SHOWER/THUNDERSTORM CHANCES. FRONTAL BOUNDARY IS CURRENTLY STATIONARY OVER WESTERN INDIANA...BUT EXPECT PRECIP CHANCES TO WANE THIS MORNING WITH NO INSTABILITY. AS THE DAY WEARS ON THOUGH...FRONT WILL SHIFT NORTH IN THE FORM OF A WARM FRONT. NICE SOUTHWESTERLY FLOW AND SOME EARLY SUNSHINE WILL ALLOW TEMPS TO SOAR INTO THE UPPER 80S/LOW 90S. THIS HEATING COMBINED WITH DEWPOINTS IN THE LOW 70S WILL CREATE A MORE FAVORABLE ENVIRONMENT FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON AS A COLD FRONT MOVES CLOSER FROM THE WEST. AS A RESULT...WILL GO WITH CHANCE POPS AFTER MON 18Z...GRADUALLY TRANSITIONING TO LIKELY POPS FROM THE WEST AS THE DAY WEARS ON. TEMPS...LEANED TOWARD THE WARMER GFS FOR THIS AFTERNOONS HIGHS...WHICH IS FORECASTING HIGHS IN THE UPPER 80S/LOW 90S. FELT THAT SOME EARLY SUNSHINE COMBINED WITH SOUTHWEST FLOW COULD BUMP TEMPS UP QUICKLY THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 327 AM EDT MON JUN 23 2014 THE MAIN FOCUS OF THE SHORT TERM PERIOD CONTINUES TO BE SHOWER/THUNDERSTORM CHANCES AS A COLD FRONT TRACKS ACROSS CENTRAL INDIANA. HIGH CONFIDENCE IN LIKELY POPS FOR TONIGHT THROUGH TOMORROW AS AFOREMENTIONED COLD FRONT TRACKS ACROSS AN UNSTABLE ENVIRONMENT. A SHORT WAVE ALOFT WILL ALSO FURTHER ENHANCE LIFT ON TUESDAY...MODELS ARE SHOWING A NICE VORT MAX IN THE MID LEVELS BY TUESDAY AFTERNOON. WOULD NOT BE SURPRISED IF POPS HAVE TO BE INCREASED TO DEFINITE WITH LATER FORECAST ISSUANCE. STRONG TO ISOLATED SEVERE CANNOT BE RULED OUT FOR TUESDAY...BUT LACK OF SHEAR WILL MAKE ANY WIDESPREAD DEVELOPMENT UNLIKELY. TIME CROSS SECTIONS SHOW ENVIRONMENT QUICKLY DRYING OUT AFTER TUE 00Z IN THE MID AND UPPER LEVELS. THIS IS REFLECTED IN GRIDS WITH A QUICK DROP TO CHANCE AND SLIGHT CHANCE POPS FROM WEST TO EAST. WILL KEEP SLIGHT CHANCE POPS THROUGH WEDNESDAY TO ACCOUNT FOR ANY POP-UP ACTIVITY. WEDNESDAY NIGHT...SURFACE FRONT SHIFTS NORTH IN FORM OF WARM FRONT...SO MENTIONED SLIGHT CHANCE POPS ACROSS THE SOUTHWEST QUADRANT OF FORECAST AREA. TEMPS...STUCK CLOSE TO MODEL BLEND FOR SHORT TERM PERIOD. MODELS HAVE A GOOD HANDLE ON THE SHIFT IN THE PATTERN. HIGHS WILL RETURN TO NORMAL WITH READINGS IN THE LOW TO MID 80S. MEANWHILE...OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 315 AM EDT MON JUN 23 2014 POPS AND TEMPERATURES WILL BE THE MAIN FOCUS TO THE EXTENDED. EXTENDED MODELS CONTINUE TO VARY A BIT...BUT GENERALLY AGREE AND A BLEND SEEMS TO CAPTURE A GOOD COMPROMISE WITH THE SYNOPTIC DETAILS. EXTENDED MODEL BLEND SUGGESTS A WARM FRONT WILL RESIDE NEAR THE OHIO RIVER ON THURSDAY AND GRADUALLY LIFT NORTH ACROSS CENTRAL INDIANA THROUGH FRIDAY NIGHT AND INTERACT WITH A WARM...MOIST AND UNSTABLE ATMOSPHERE. MEANWHILE...AN UPPER TROUGH IS ALSO EXPECTED CONTRIBUTE TO MOVE ACROSS THE AREA FROM THE MISSISSIPPI VALLEY EARLY IN THE WEEKEND. THUS...SHOULD SEE AT LEAST SCATTERED THUNDERSTORMS LATE WEEK AND EARLY WEEKEND. LATER IN THE WEEKEND...MODELS BUILD AN UPPER RIDGE ACROSS THE AREA WHICH SHOULD RESULT IN WARMER TEMPERATURES AND LESS IF ANY THUNDERSTORM COVERAGE BY SATURDAY NIGHT. REGIONAL ALLBLEND TEMPERATURES LOOK REALLY GOOD...STARTING OUT IN THE LOWER TO MID 80S ON THURSDAY WITH THE WARM FRONT TO THE SOUTH AND ENDING UP IN THE UPPER 80S ON SUNDAY WITH THE FRONT TO THE NORTH AND THE UPPER RIDGE OVERHEAD. IN FACT...WOULD NOT RULE OUT LOWER 90S BY SUNDAY. && .AVIATION /DISCUSSION FOR 231800Z TAF ISSUANCE/... ISSUED AT 109 PM EDT MON JUN 23 2014 VFR CONDITIONS PRIMARILY EXPECTED THROUGH TONIGHT WITH RESTRICTIONS IN AND NEAR THUNDERSTORMS. MVFR CONDITIONS DEVELOPING TUESDAY MORNING. WITH SURFACE TEMPS INTO THE MID/UPPER 80S AS OF 17Z...CONVECTIVE TEMPS HAVE BEEN REACHED WITH STORMS BEGINNING TO FIRE ACROSS THE REGION. ANTICIPATE COVERAGE WILL ONLY INCREASE THROUGH THE AFTERNOON AS MODEST INSTABILITY AND DEEP MOISTURE COMBINE WITH A WEAK REMNANT MCV PASSING TO THE NORTHWEST OF CENTRAL INDIANA. WILL MAINTAIN VCTS WORDING AT ALL SITES THROUGH 02Z TO ACCOUNT FOR EXPECTED DEVELOPMENT AND WILL UPDATE IF IT BECOMES APPARENT THAT A STORM WILL SPECIFICALLY IMPACT ANY OF THE SITES. CERTAINLY SHOULD A STORM TRACK ACROSS ANY OF THE TERMINALS...RESTRICTIONS WOULD BE LIKELY. SOUTHWEST WINDS WILL BE AT 10-15KTS WITH SPORADIC HIGHER GUSTS. CONVECTIVE COVERAGE SHOULD DIMINISH ENOUGH WITH LOSS OF HEATING THIS EVENING TO REMOVE PRECIP MENTION FOR A FEW HOURS AT KBMG AND KIND. WILL MAINTAIN VCTS WORDING HOWEVER AT BOTH KHUF AND KLAF IN CLOSER PROXIMITY TO THE APPROACHING BOUNDARY. THE ARRIVAL OF THE FRONT AND A SURFACE WAVE LATE TONIGHT WILL BRING WIDESPREAD SHOWERS AND EMBEDDED THUNDER TO ALL SITES CONTINUING THROUGH TUESDAY MORNING. MVFR CONDITIONS WILL BE POSSIBLE ON TUESDAY MORNING. LIGHT AND VARIABLE FLOW TONIGHT WILL INCREASE TO NEAR 10KTS FROM THE S/SW TUESDAY MORNING. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD/CP SHORT TERM...TDUD LONG TERM...MK AVIATION...RYAN VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1242 PM EDT MON JUN 23 2014 INZ021-028>031-035>049-051-052-241000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- 1242 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SHOWERS AND THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS: DANGEROUS LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING. TIMING: GREATEST RISK FOR SEVERE STORMS THROUGH 8 PM. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. DISCUSSION: A COLD FRONT WILL ENTER AN UNSTABLE ENVIRONMENT THIS AFTERNOON...CREATING SHOWERS AND THUNDERSTORMS. WITH A MOIST UNSTABLE AIRMASS PRESENT THIS AFTERNOON...SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WIND GUSTS AS THE PRIMARY THREAT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE FRONT MOVES INTO THE OHIO VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. IT IS TOO SOON TO DETERMINE IF ANY THUNDERSTORMS WILL BE SEVERE... HOWEVER LIGHTNING AND HEAVY RAIN ARE THREATS WITH ANY THUNDERSTORM. DISCUSSION: UPPER LEVEL DISTURBANCES AND A STAGNANT FRONTAL BOUNDARY WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-060>065-067>072-241000- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1242 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SHOWERS AND THUNDERSTORMS. AN ISOLATED SEVERE STORM IS POSSIBLE. HAZARDS: DANGEROUS LIGHTNING...DAMAGING WINDS...HAIL...AND TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING. TIMING: GREATEST RISK FOR STRONG/ISOLATED SEVERE STORMS THROUGH 8 PM. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. DISCUSSION: A COLD FRONT WILL ENTER AN UNSTABLE ENVIRONMENT THIS AFTERNOON...CREATING SHOWERS AND THUNDERSTORMS. WITH A MOIST UNSTABLE AIRMASS PRESENT THIS AFTERNOON...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WINDS AS THE PRIMARY THREAT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE FRONT MOVES INTO THE OHIO VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. IT IS TOO SOON TO DETERMINE IF ANY THUNDERSTORMS WILL BE SEVERE... HOWEVER LIGHTNING AND HEAVY RAIN ARE THREATS WITH ANY THUNDERSTORM. DISCUSSION: UPPER LEVEL DISTURBANCES AND A STAGNANT FRONTAL BOUNDARY WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
207 PM EDT MON JUN 23 2014
INZ028-029-035-231845-
FOUNTAIN-TIPPECANOE-WARREN-
207 PM EDT MON JUN 23 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WESTERN
TIPPECANOE AND WARREN COUNTIES UNTIL 245 PM EDT...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSPORT...OR 18 MILES NORTHEAST OF
DANVILLE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ATTICA...
RAINSVILLE...
PINE VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4026 8697 4014 8739 4034 8752 4048 8722
4048 8710 4054 8710 4056 8705
TIME...MOT...LOC 1808Z 238DEG 28KT 4029 8731
RYANThe Indianapolis radar (KIND), 108 km away, was scanning. The volume nearest the first event began at 18:21 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
The top of a tree was blown down due to damaging thunderstorm wind gusts. It took out a power line and damaged a car.
Numerous reports of tree limbs down came in from across the northeast portion of the city due to damaging thunderstorm wind gusts.
Large tree limbs and branches were downed in this location due to damaging thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530225, 530227, 530229, 530232.